Log In Register

Online clinic on skin conditions - Sept 2018

British Skin Foundation raise money to fund research for cures for skin disease and skin cancer etc
Action Against Allergy (AAA) provides information, advice and support to those made chronically ill through the many different forms of allergy and those who care for them.

talkhealth > Clinics > Online Clinics Index > Online clinic on skin conditions - Sept 2018 > Vitiligo

Vitiligo

Moderator: talkhealth

Brown patches appearing on skin

Postby ValBayliss on Sun Sep 23, 2018 8:40 am

Hi I have lived with vitiligo for over 30 years but over last two years more brown patches have started to appear over my body. Starting to resemble a giraffe without the long legs! Not sure why and not sure if this a good thing or not. Thanks Val
ValBayliss
 
Posts: 1
Joined: Sun Sep 23, 2018 8:35 am

Re: Brown patches appearing on skin

Postby Vanessa Jane Davies on Sun Sep 23, 2018 11:42 am

Dear Val,

Unfortunately i can't answer your question directly but if you would like some help with the appearance of the patches then you could maybe try skin camouflage - particularly the body cover products. I'm sure you will have come across skin camouflage in the past, however formulations and application methods have greatly improved over the years and may be of some help.

Please let me know if you would like me to guide you through the options.

All the best
Vanessa Jane Davies MEWI LCGI
Skin Camouflage Consultant
http://www.talkhealthpartnership.com/online_clinics/experts/vanessa_davies.php
User avatar
Vanessa Jane Davies
 
Posts: 28
Joined: Tue Aug 16, 2016 11:41 am

Re: Brown patches appearing on skin

Postby Dr Adil Sheraz on Wed Sep 26, 2018 3:39 pm

Dear Val

I'm assuming that the areas where the brown patches are appearing were originally patches of vitiligo.

Brown patches could be a sign of re-pigmentation. This may or may not be a good thing for you!

If you have come to terms with your vitilligo (you've had it for 30 years so my guess would be you have) and were relatively comfortable in your skin, then these patches may not be the best thing. Vitiligo can spontaneously re-pigment however the condition is very un-predictable and whether this will last or not is almost impossible to say.

If you have vitiligo affecting more than 50% of your body surface area, then one of the treatments offered is complete de-pigmentation. This is usually applied in areas that may be more visible such as the face, hands, lower legs etc. It causes permanent de-pigmentation, therefore the pigment will often not recur once the treatment plan has been completed.

Your options would be to wait and see if the pigmentation continues on the lower legs and thereby gives you an even (brown) tone all over. Or to consider depigmentation therapy, which again will give you an even tone albeit there will be no pigment. The latter decision is not to be taken lightly and ideally you should have a long hard think and discussion about this before hand. Having no pigment in the skin will also mean using high factor sun block and avoiding the sun almost all year round.

You may need to see a dermatologist who will be able to decide if these patches are indeed re-pigmentation or another condition.

I hope this helps.

Adil Sheraz
Instagram: Dr_adilsheraz
Dr Adil Sheraz
Consultant Dermatologist - MBBS, BMEDSCI(HONS), MRCP (UK), MRCP (DERMATOLOGY) (UK)

http://www.talkhealthpartnership.com/online_clinics/experts/dr_adil_sheraz.php
User avatar
Dr Adil Sheraz
 
Posts: 56
Joined: Wed May 09, 2018 1:43 pm

Who is online
Users browsing this forum: No registered users and 0 guests

cron